Alert archive / Pennsylvania / Freeze Warnings in 2015

Freeze Warning 2, NWS State College, PA

April 24, 201516 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 24, 2015, 2:02 PM EDT for 16 counties in Pennsylvania. It took effect at Apr 25, 2015, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 2:02 PM EDT (18:02 UTC)
In effect from
Apr 25, 2015, 2:00 AM EDT
Expired
Apr 25, 2015, 8:28 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS71 KCTP 241802
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 PM EDT FRI APR 24 2015

PAZ026>028-035-036-049>052-056-057-059-063>066-250215-
/O.UPG.KCTP.FZ.A.0002.150425T0600Z-150425T1300Z/
/O.NEW.KCTP.FZ.W.0002.150425T0600Z-150425T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT...
HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
202 PM EDT FRI APR 24 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32
  DEGREES SATURDAY MORNING.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

CR
3 follow-up statements
822 
WWUS71 KCTP 250205
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 PM EDT FRI APR 24 2015

.A CHILLY HIGH PRESSURE SYSTEM WILL BUILD OVER THE STATE
TONIGHT BRINGING BELOW FREEZING TEMPERATURES.

PAZ026>028-035-036-049>052-056-057-059-063>066-251300-
/O.CON.KCTP.FZ.W.0002.150425T0600Z-150425T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT...
HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
1005 PM EDT FRI APR 24 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32 
  DEGREES SATURDAY MORNING.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
582 
WWUS71 KCTP 250756
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 AM EDT SAT APR 25 2015

.A CHILLY HIGH PRESSURE SYSTEM WILL BUILD OVER THE STATE EARLY
TODAY BRINGING BELOW FREEZING TEMPERATURES.

PAZ026>028-035-036-049>052-056-057-059-063>066-251300-
/O.CON.KCTP.FZ.W.0002.000000T0000Z-150425T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT...
HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
356 AM EDT SAT APR 25 2015

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32
  DEGREES EARLY THIS MORNING. 

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
127 
WWUS71 KCTP 251228
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 AM EDT SAT APR 25 2015



PAZ026>028-035-036-049>052-056-057-059-063>066-251330-
/O.CAN.KCTP.FZ.W.0002.000000T0000Z-150425T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT...
HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
828 AM EDT SAT APR 25 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZE WARNING.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 24, 1:38 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 24, 1:38 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
138 PM EDT FRI APR 24 2015

.SYNOPSIS...
GRADUAL CLEARING SHOULD TAKE PLACE LATER THIS MORNING AND THIS
AFTERNOON AS HIGH PRESSURE BUILD IN FROM THE MIDWEST. LOW
PRESSURE MOVING FROM THE MID MISSISSIPPI TO THE CAROLINA COAST
THIS WEEKEND WILL BRING THE RISK OF LIGHT RAIN LATE SATURDAY INTO
SUNDAY. SOME WET SNOW COULD BE MIXED IN ACROSS THE HIGHEST TERRAIN
IN SOUTHERN PENNSYLVANIA SATURDAY NIGHT. PERSISTENT UPPER LEVEL
TROUGH OVER THE NORTHEASTERN UNITED STATES WILL FAVOR UNSEASONABLY
COOL TEMPERATURES THROUGH THE END OF APRIL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT FLAT DIURNAL CUMULUS FORMING OVER THE NORTHWEST...WEST
CENTRAL AND CENTRAL MOUNTAINS THIS MORNING...AND UPSTREAM OVER
SOUTHERN ONTARIO...AS BOUNDARY LAYER LAPSE RATES ARE STILL QUITE
STEEP DESPITE SFC DEWPOINTS IN THE TEENS. SEEING EFFICIENT MIXING
OF HIGHER GUSTS DOWN TO THE SFC...WITH 20-30KT GUSTS COMMON IN
LATEST REGIONAL METARS.

WARMING ALOFT WILL ADVECT EAST INTO THE STATE THIS AFTERNOON
RESULTING IN DECREASING CLOUD TREND AT THAT TIME. INCREASED
AMOUNT OF INSOLATION WILL LEAD TO MOST LOCATIONS TOPPING OUT A
COUPLE OF DEGREES WARMER THAN THURSDAY/S VERY CHILLY READINGS.

HIGH TEMPS WILL VARY FROM ABOUT 40 ACROSS THE NW MTNS...TO THE
LOWER 50S IN THE SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CLEARING SKIES AND DIMINISHING WIND TONIGHT WILL LIKELY LEAD TO
THE COLDEST TEMPS UNTIL THIS COMING FALL...AS A RIDGE OF SFC HIGH
PRESSURE DRIFTS OVER THE AREA.

LOWS AT DAYBREAK SAT WILL BE IN THE LOWER TO MID 20S ACROSS THE
MTNS OF THE NORTH...TO THE UPPER 20S AND LOWER 30S
ELSEWHERE...LEADING TO THE STRONG POTENTIAL FOR SUB-FREEZING TEMPS
ACROSS THE LOWER SUSQ VALLEY AND ADJACENT SCENT PENN.

RECORD LOW FOR THE 25TH AT KMDT IS 31F. HAVE INCLUDED FROST IN
THE FCST ACROSS THE ENTIRE AREA SAT AM AND A FREEZE WATCH HAS BEEN
POSTED FOR THE ACTIVE GROWING SEASON COUNTIES IN THE SOUTHEAST.

LATEST 00Z-06Z OPER MDL DATA AND SREF/GEFS ALL SHOW A SLOWLY
WEAKENING AREA OF LOW PRES TRACKING FROM THE MID MISS VALLEY TO
THE N CAR COAST SATURDAY AS IT MOVES INTO UPPER LVL CONFLUENT
ZONE SOUTH OF UPPER LOW OVR NEW ENG.

THIS SFC LOW TRACK BRUSHES THE SWRN THIRD TO ONE HALF OF PA WITH
LIGHT RAIN LATE SAT/SAT NIGHT. SREF AND GFS/GEFS FAVOR A SLIGHTLY
MORE NORTHWARD TRACK WITH THE LIGHT RAIN REACHING INTO THE
CENTRAL COUNTIES /IN COMPARISON TO THE NAM/EC/.

FCST CONTINUES TO REFLECTS A BLEND OF SOLUTIONS WITH LIKELY POPS
ACROSS THE SW COUNTIES AND LOW CHC POPS EXTENDING TO THE I-80
CORRIDOR LATE SAT INTO SUNDAY.

MDL SOUNDINGS SUGGEST A BIT OF WET SNOW CAN/T BE RULED OUT OVR
THE HIGH TERRAIN OF SOMERSET/CAMBRIA COS WHERE 850 MB TEMPS...AND
WET BULBS BELOW THAT LEVEL WILL BE AT OR SLIGHTLY  BELOW
FREEZING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE LIGHT PRECIP SHIELD SAGS GRADUALLY TO THE SE EARLY
SUNDAY...BEFORE ENDING IN MOST LOCATIONS IN SOUTHERN PA BY
SHORTLY AFTER 12Z. CONSENSUS OF MED RANGE MDLS SUPPORTS FAIR AND
COOL WX SUNDAY...AS WEAK SFC RIDGING BUILDS SOUTHWARD ACROSS PA.
EARLY NEXT WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS ECENS AND
GEFS BOTH SHOW UPPER LOW OVR NEW ENG BRIEFLY WOBBLING WESTWARD
TOWARD PA BEFORE FINALLY LIFTING OUT FOR GOOD BY MIDWEEK. COOL
TEMPS ALOFT ASSOC WITH UPPER LOW WILL LIKELY LEAD TO A GOOD DEAL
OF DAYTIME CLOUDINESS AND SCT SHRA /ESP OVR THE MTNS/ MONDAY AND
TUESDAY. BY MIDWEEK...BOTH ECENS AND GEFS SHOW A SOUTHERN STREAM
SHORTWAVE LIFTING OUT OF THE S PLAINS TOWARD THE E COAST.
UNCERTAIN WHETHER THIS SYSTEM WILL AFFECT PA OR PASS SOUTH OF THE
STATE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GUSTY NORTHWEST WINDS WILL BEGIN TO DIMINISH THIS EVENING. HIGH
CLOUDS WILL BE ON THE INCREASE OVERNIGHT...AHEAD OF DEVELOPING LOW
PRESSURE OVER THE MID MISSISSIPPI VALLEY.

LOW PRESSURE WILL TRACK EASTWARD FROM THE MID MS VALLEY ON
SATURDAY TO THE NC COAST BY SUNDAY. CLOUDS WILL CONTINUE TO
THICKEN AND CIGS WILL LOWER ON SATURDAY...ESPECIALLY ACROSS
SOUTHERN PA...AND RAIN IS POSSIBLE LATER IN THE DAY ACROSS THE
SOUTHWEST.

RAIN WILL LINGER ACROSS MAINLY SOUTHERN PA SATURDAY NIGHT INTO
EARLY SUNDAY. AFTER THAT...UPPER-LEVEL LOW PRESSURE WILL CONTINUE
TO SPIN OVER NEW ENGLAND SUNDAY INTO MONDAY...MAINTAINING SOME
CLOUDS AND A COOL NORTHERLY FLOW ACROSS CENTRAL PA INTO EARLY
NEXT WEEK.

OUTLOOK...
MON-TUE...MVFR CIGS WEST TO LOW VFR CENTRAL/EAST. SCT -SHRASN
WEST TO -SHRA EAST.
WED...GENERALLY VFR.

&&

.FIRE WEATHER...
GUSTY WINDS FROM THE NORTHWEST /UP TO 20-30 MPH AT TIMES/ WILL BE
COMMON TODAY WITH RH VALUES FALLING IN THE AFTERNOON TO BETWEEN 30
AND 40 PERCENT. PER COLLABORATION WITH PA BOF...THE 10-HR FINE
FUEL MOISTURE SHOULD REMAIN ABOVE THE CRITICAL 10 PERCENT
THRESHOLD AND PREVENT RED FLAG CONDITIONS FROM OCCURRING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
PAZ026>028-035-036-049>052-056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LAMBERT
AVIATION...EVANEGO
FIRE WEATHER...
Hazardous weather outlook, Apr 24, 7:06 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 AM EDT FRI APR 24 2015

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-053-
058-251115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
COLUMBIA-SCHUYLKILL-
706 AM EDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS GUSTING AROUND 25 MPH LATE THIS MORNING AND THIS
AFTERNOON...WILL COMBINE WITH RATHER LOW RELATIVE HUMIDITY OF 30
TO 35 PERCENT AND DRYING FINE FUELS TO CREATE AN ELEVATED RISK FOR
WILDFIRE SPREAD THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-049>052-056-057-059-063>066-251115-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
706 AM EDT FRI APR 24 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

IN ADDITION...NORTHWEST WINDS GUSTING AROUND 25 MPH LATE THIS
MORNING AND THIS AFTERNOON...WILL COMBINE WITH RATHER LOW
RELATIVE HUMIDITY OF 30 TO 35 PERCENT AND DRYING FINE FUELS TO
CREATE AN ELEVATED RISK FOR WILDFIRE SPREAD THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.